Arkansas, 2005

Damaging Wind in Arkansas, July 4, 2005

July 4, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 2:53 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 4, 2:53 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CDT MON JUL 4 2005

.SHORT TERM......TONIGHT THROUGH THURSDAY
LOCAL RADARS INDICATE AN AREA OF CONVECTION AFFECTING EXTREME
NORTHEAST SECTIONS OF THE FORECAST AREA...IN A REGION OF THE
GREATEST BALANCE OF SHEAR AND INSTABILITY. SURFACE BOUNDARY FROM
NEAR MOUNTAIN HOME...TO MENA WILL CONTINUE TO MOVE
EAST-SOUTHEASTWARD OVERNIGHT. FORCING ASSOCIATED WITH THIS BOUNDARY
IS EXPECTED TO BE WEAK WITH THIS FEATURE.  STILL EXPECT ISOLATED TO
SCATTERED CONVECTION THROUGH LATE TUESDAY...BEFORE THE BOUNDARY
WASHES OUT.

&&

.LONG TERM......THURSDAY NIGHT THROUGH MONDAY
TROPICAL SYSTEM NO. 3 WILL BE MOVING INTO THE SOUTHEASTERN U.S.
EARLY FRIDAY. THE EFFECTS OF THIS SYSTEM BEING TO THE EAST OF THE
FORECAST AREA WILL BE NORTHEAST WINDS...WHICH TYPICALLY BRING COOLER
AND DRIER AIR TO THE STATE...ALONG WITH MAINLY CLEAR SKIES UNDER THE
SUBSIDENCE ZONE.

HIGH PRESSURE WILL WEDGE ITS WAY INTO THE REGION THROUGH THE
WEEKEND. THE PERSISTENT NORTHEAST FLOW AND UPPER LEVEL RIDGE OUT TO
MAKE FOR A GORGEOUS WEEKEND...ASSUMING YOU ENJOY PLENTY OF SUNSHINE
AND DRY WEATHER. BUT ITS NOT A GOOD THING FOR THE ONGOING DROUGHT.
NO PRECIP ANTICIPATED THROUGH THE WEEKEND. I DROPPED TEMPERATURES A
1-2 DEGREES ON HIGHS AND 2-3 DEGREES ON LOWS TO ACCOUNT FOR THE
COOLER WEATHER. DROPPED DEW POINTS 3-4 DEGREES AS WELL.

ALL LONG RANGE MODELS PICKING UP ON A NEW TROPICAL DISTURBANCE
...CURRENTLY AROUND 62W 11N. THE LATEST GFS BRING THIS SYSTEM OVER
FLORIDA LATE SUNDAY THROUGH MONDAY. AT THIS TIME...LOOKS LIKE THE
SYSTEM WILL STAY EAST OF ARKANSAS. THIS MEANS WELL BE IN THE AREA
OF WRAP AROUND DRY AIR. EXPECT NO PRECIP INTO EARLY NEXT WEEK IF
THIS PANS OUT...WITH CONTINUED TEMPERATURES SLIGHTLY BELOW NORMAL.

CONFIDENCE ON EXTENDED FORECAST FAIRLY GOOD...6/10. WHAT THE GFS IS
DELIVERING FOR THE SOLUTION TO THE WEATHER QUESTION LOOKS ABSOLUTELY
REASONABLE GIVEN THE EXPECTED SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  90  71  92 /  30  30  30  10
HARRISON AR       67  87  65  87 /  40  30  30  10
HOT SPRINGS AR    72  90  70  92 /  40  30  30  10
PINE BLUFF AR     74  91  71  92 /  30  30  30  20
MOUNTAIN HOME AR  66  86  65  87 /  40  30  30  10
MONTICELLO AR     75  92  72  92 /  20  30  30  20
SEARCY AR         71  89  70  91 /  40  30  30  10
MOUNT IDA AR      72  90  69  92 /  30  30  30  10
RUSSELLVILLE AR   70  89  69  92 /  40  30  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...55 / LONG TERM...220
Hazardous weather outlook, Jul 4, 10:47 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 AM CDT MON JUL 4 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1147 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM MID AFTERNOON
TO EARLY EVENING...ACROSS AN AREA ALONG AND EAST OF A LINE FROM
MOUNTAIN HOME...TO CONWAY...TO ARKADELPHIA.

A COLD FRONT MOVING SOUTHEAST INTO THE REGION THIS AFTERNOON...IS
EXPECTED TO FOCUS SCATTERED THUNDERSTORM DEVELOPMENT. FORECAST
PROFILES OF TEMPERATURE...MOISTURE...AND WIND SUGGEST DAMAGING WIND
GUSTS...AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS
THAT FORM DURING THE MID AFTERNOON TO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH PRESSURE ALOFT WILL BUILD OVER THE WESTERN AND CENTRAL U.S.
THROUGH THIS PERIOD. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE AREA TUESDAY AND WEDNESDAY BRINGING SMALL CHANCES OF
SHOWERS AND THUNDERSTORMS. AS SUBSIDENCE INCREASES THURSDAY THROUGH
SUNDAY THE AREA SHOULD BE MAINLY DRY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK
AREA...ESPECIALLY BETWEEN 3 AND 9 PM.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

In the hours before

Local storm report, Jul 4, 1:53 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     5 N PINEVILLE           36.23N 92.10W
07/04/2005                   IZARD              AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN 5 MILES NORTH OF PINEVELLIE ON
            HIGHWAY 223.

&&

GOUDSWARD

The radar

The Little Rock radar (KLZK), 114 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Independence

When
July 4, 3:23 PM CST
Where
Independence County, Oil Trough
Measured
53 kt (61 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.633, -91.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463287.